| Catalog Number |
5808-21230L5 |
| Medical Device Problem Code |
Migration or Expulsion of Device (1395)
| Health Effect - Clinical Code |
No Information (3190)
| Date of Event |
05/12/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product has not been returned for evaluation.Investigation is still in process.When investigation is complete, k2m inc.Will file a supplemental report indicating the findings.
Event or Problem Description
On (b)(6) 2017 it was reported to k2m, inc.That a patient presented with a possible expandable alif cage collapse.The patient reportedly had a possible cage collapse approximately less than 1 month post-op.There are no plans to revise at this time.
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the screw remains in the patient, no physical, chemical evaluation could be performed, and the root cause of the reported issue could not be ascertained.Based on x-rays, it did not appear that the implant was fully locked.The space between the draw screw and the tooth assembly appeared to be larger in the immediate post-op images, indicating that the teeth were not fully engaged.However, this was difficult to confirm because the x-rays were taken in different planes and were not high-resolution images.While we cannot definitively say that this was the direct or only cause, it is possible that the inserter/expander was not fully withdrawn prior to tightening the draw screw.If the wedge was not fully removed, the teeth could have been misaligned, which may have resulted in an insufficient lock, therefore making it much easier to collapse the cage.In situ.
Event or Problem Description